Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 328, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2014, 4:00 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 4:00 PM MDT (22:00 UTC)
- Expired
- Aug 18, 2014, 4:34 PM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -612 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS53 KLBF 182200
SVRLBF
NEC069-161-182245-
/O.NEW.KLBF.SV.W.0328.140818T2200Z-140818T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM MDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 445 PM MDT
* AT 359 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ALLIANCE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANTIOCH AROUND 410 PM MDT.
LAKESIDE AROUND 425 PM MDT.
ELLSWORTH AROUND 435 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WICKSON LAKE...SNOW LAKE...
HERMAN LAKE...PATTERSON LAKE...WILD HORSE FLATS AND KINCAID LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4233 10205 4186 10207 4203 10271 4208 10271
4208 10273 4209 10275 4225 10275
TIME...MOT...LOC 2201Z 288DEG 33KT 4213 10272
HAIL...1.00IN
WIND...60MPH
$$
SPRINGER2 follow-up statements
412
WWUS53 KLBF 182218
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
518 PM CDT MON AUG 18 2014
NEC069-161-182245-
/O.CON.KLBF.SV.W.0328.000000T0000Z-140818T2245Z/
GARDEN NE-SHERIDAN NE-
418 PM MDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERIDAN AND NORTH CENTRAL GARDEN COUNTIES UNTIL 445 PM MDT...
AT 416 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...AND
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKESIDE AROUND 440 PM MDT.
ELLSWORTH AROUND 445 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SNOW LAKE AND PATTERSON LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4233 10205 4186 10207 4203 10271 4208 10271
4208 10273 4209 10275 4225 10275
TIME...MOT...LOC 2219Z 286DEG 24KT 4213 10262
HAIL...1.75IN
WIND...60MPH
$$
SPRINGER859
WWUS53 KLBF 182234
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM CDT MON AUG 18 2014
NEC069-161-182243-
/O.CAN.KLBF.SV.W.0328.000000T0000Z-140818T2245Z/
GARDEN NE-SHERIDAN NE-
434 PM MDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN AND NORTH
CENTRAL GARDEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. A
WARNING CONTINUES FOR SHERIDAN COUNTY UNTIL 515 PM MDT.
LAT...LON 4233 10205 4186 10207 4203 10271 4208 10271
4208 10273 4209 10275 4225 10275
TIME...MOT...LOC 2233Z 286DEG 24KT 4210 10250
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:35 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 18, 2:35 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT MON AUG 18 2014 .SYNOPSIS... ISSUED AT 332 PM CDT MON AUG 18 2014 UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES TODAY...WITH A LOW ACROSS NRN CA. MEANWHILE A LOW PRESSURE SYSTEM WAS MOVING ACROSS THE NORTHERN PLAINS. SEVERAL WEAK BOUNDARY ARE ANALYZED USING VIS SAT ACROSS THE HIGH PLAINS. TEMPS HAVE WARMED INTO THE 80S...A LITTLE COOLER THAN YESTERDAY...HOWEVER HAVE SOME COOL AIR ALOFT ENOUGH TO CREATE SOME INSTABILITY. RADAR SHOWING SOME WEAK DEVELOPMENT OVER N CENTRAL AND STRONGER DEVELOPMENT ACROSS THE WESTERN PANHANDLE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 332 PM CDT MON AUG 18 2014 FORECAST FOCUS IS THUNDERSTORM POTENTIAL THIS EVENING. WHILE NOT AS ROBUST AS YESTERDAY...NEAR TERM MODELS ARE SHOWING SIGNS OF CATCHING ONTO ONGOING DEVELOPMENT. MODELS ARE IN AGREEMENT BRINGING WESTERN NEBRASKA ACTIVITY SE ACROSS W CENTRAL AND SW NEBRASKA. ALSO EXPECT THE NARROW LINE OF ACTIVITY TO CONTINUE ACROSS PORTIONS OF N CENTRAL FOR THE NEXT FEW HOURS. THUS FORECAST HAS SHIFTED FROM A MAINLY DRY FORECAST TO ISOLATED AND MAYBE SCATTERED SHOWERS AND THUNDERSTORMS. POPS REMAIN LOW AS COVERAGE CONFIDENCE IS LOW...ALTHOUGH GAINING CONFIDENCE THE THUNDERSTORMS WILL HOLD TOGETHER. LAPS SHOW POCKETS OF 2000 TO 3000 J/KG OF CAPE ACROSS THE AREA...AND 40 KTS OF SHEAR. UPPER LEVEL SUPPORT IS MARGINAL...SO EXPECT ONLY A FEW STRONG STORMS...HOWEVER CAN NOT RULE OUT A STRAY SEVERE STORM. WITH SKIES PARTLY TO MOSTLY CLEAR TEMPS WILL COOL INTO THE UPPER 50S TO THE WEST AND AROUND 60 IN THE EAST. TOMORROW THE RIDGE ACROSS THE ROCKIES WILL BEGIN TO MIGRATE EAST. SW NEB SHOULD WARM INTO THE LOWER 90S...WITH UPPER 80S ACROSS THE NORTH. FORECAST IS DRY THROUGH MUCH OF THE AFTERNOON...HOWEVER DEVELOPMENT LATE IN THE DAY ACROSS THE WEST IS EXPECTED WHICH MIGHT IMPACT THE EASTERN PANHANDLE DURING THE LATE AFTERNOON HOURS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 332 PM CDT MON AUG 18 2014 AS THE MID TROPOSPHERE EVOLVES TO A TROUGH OVER THE WESTERN STATES... THE WEST-NORTHWEST FLOW BECOMES SOUTHWEST KEEPING A FAIRLY ACTIVE PATTERN IN FORCE. FOR TUESDAY NIGHT...THE SURFACE BOUNDARY IS FORCED NORTH INTO NORTH CENTRAL AND NORTHWEST NEBRASKA. VERY UNSTABLE CONDITIONS CONTINUE ALONG THE BOUNDARY WITH 800MB BASED CAPE 2500-3400J/KG BUT THE 0-6KM BULK SHEAR IS EXPECTED TO BE 20-30KT. WITHOUT A BETTER OFFSET OF THE UPWARD MOTION...LARGE HAIL IS UNLIKELY TO REACH THE SURFACE. CURRENT INDICATIONS ARE THAT IF THE THUNDERSTORMS ORGANIZE INTO A CONVECTIVE SYSTEM...HEAVY RAIN IS THE LIKELY RESULT FOR CENTRAL AND NORTHERN NEBRASKA. VERY UNSTABLE CONDITIONS ARE AGAIN EXPECTED WEDNESDAY AFTERNOON BUT WITH WEAK SHEAR ONCE MORE. PROJECTIONS OF THE LOW LEVEL THETA-E SHOW A COOL FRONT COMING THROUGH CENTRAL AND WESTERN NEBRASKA WEDNESDAY NIGHT AND THURSDAY. THE FRONT STALLS ACROSS SOUTHERN NEBRASKA THURSDAY. AT THIS POINT...THERE IS SOME DISAGREEMENT AMONG THE MODELS WITH THE POSITION AND TIMING OF THE LOW AND THE FRONT. THERE ARE SIGNIFICANT DIFFERENCES AMONG THE EXTENDED MODELS WITH THE NEXT SYSTEM COMING ACROSS THIS WEEKEND. THE ONE THING IN COMMON IS CYCLOGENESIS IN EASTERN COLORADO WITH THE CYCLONE COMING ACROSS THE CENTRAL PLAINS...THE MAIN DIFFERENCES BEING TRACK AND TIMING. THE 12Z ECMWF BRINGS IT OUT OF COLORADO AT THE EARLIEST TIME WITH THE SYSTEM CROSSING FROM SOUTHEAST COLORADO THROUGH KANSAS AND EASTERN NEBRASKA TO SOUTHERN MINNESOTA. THE GFS SHOWS A SIMILAR TRACK...BUT WITH THE GFS RUNNING ABOUT 36 HOURS BEHIND THE ECMWF. THE GEM HAS A TRACK THROUGH OKLAHOMA BUT ABOUT THE SAME AS THE GFS IN TIMING. THOUGH THERE ARE LARGE DIFFERENCES WITH THE TRACK OF THE CYCLONE... ALL THREE SHOW THE FRONT COMING ACROSS NEBRASKA FRIDAY AND FRIDAY NIGHT WITH THE FRONT STALLING ACROSS THE CENTRAL PLAINS SATURDAY. AS A RESULT...THE DETERMINISTIC PRECIPITATION OUTPUT IS SIMILAR FOR THE THREE EXTENDED FORECAST MODELS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1240 PM CDT MON AUG 18 2014 LITTLE IMPACT TO THE TERMINAL SITES OVER THE NEXT 24 HOURS WITH PREVAILING VFR CONDITIONS. ACROSS NORTHERN NEBR...AND KVTN...SOME PASSING HIGH CLOUDS AT TIMES WITH PRIMARILY CLEAR SKIES. NORTHERLY WINDS THIS AFTERNOON NEARING 15 KTS...HOWEVER SUNSET WILL DECOUPLE THE LOWER ATMOSPHERE AND WINDS BECOME LESS THAN 10 KTS. ACROSS SOUTHWEST NEBRASKA PARTLY SUNNY SKIES WILL GIVE WAY TO SOME SCT THUNDERSTORMS THIS EVENING. ACTIVITY IS EXPECTED TO REMAIN WELL SOUTH AND WEST OF THE KLBF TERMINAL...HOWEVER SOME HIGH CLOUDS MAY SPREAD INTO THE AREA. WINDS COULD BRIEFLY REACH AROUND 10 KTS THIS AFTERNOON FROM THE NE...ALTHOUGH DECOUPLING WILL QUICKLY LIMIT WINDS TO 7 KTS OR LESS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...MASEK
Hazardous weather outlook, Aug 18, 2:41 PM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT MON AUG 18 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT MON AUG 18 2014 /241 PM MDT MON AUG 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST NEBRASKA. A STRAY THUNDERSTORM WILL ALSO BE POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. THE MAIN ACTIVITY IS EXPECTED SOUTHWEST OF A HYANNIS...TO TRYON..TO NORTH PLATTE LINE. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS THE SOUTHEASTERN PORTION OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH SUNDAY. AT THIS TIME...THE BEST CHANCES FOR SEVERE STORMS IS ON THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 18, 10:42 AM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 AM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 E BURWELL 41.78N 99.06W
08/18/2014 M2.73 INCH GARFIELD NE PUBLIC
&&
JGOMEZSpecial weather statement, Aug 18, 3:28 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 428 PM CDT MON AUG 18 2014 NEZ022-182215- GARDEN NE- 328 PM MDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 415 PM MDT... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF LISCO...OR 20 MILES NORTHWEST OF OSHKOSH...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... SUGAR LOAF HILL AND DOGTOWN FLATS AROUND 345 PM MDT. BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AROUND 405 PM MDT. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 117 AND 118. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, Aug 18, 3:34 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM MDT MON AUG 18 2014 NEZ004-022-182215- GARDEN NE-SHERIDAN NE- 334 PM MDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN AND NORTHWESTERN GARDEN COUNTIES UNTIL 415 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALLIANCE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... ANTIOCH AND WICKSON LAKE AROUND 400 PM MDT. LAKESIDE AND SNOW LAKE AROUND 415 PM MDT. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 116. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Aug 17, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 34 min |
| Aug 17, 7:08 PM MDT | Areal Flood Advisory | LBF | Custer, Garfield, Loup | 3 hr |
| Aug 18, 3:48 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 42 min |
| Aug 18, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Aug 18, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Aug 18, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 45 min |
| Aug 18, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.